×

zbMATH — the first resource for mathematics

An Engquist-Osher type finite difference scheme with a discontinuous flux function in space. (English) Zbl 1230.65098
An Engquist-Osher type finite difference scheme is derived for dealing with scalar conservation laws having a flux that is spatially dependent through a possibly discontinuous coefficient. The new monotone difference scheme is based on introducing a new interface numerical flux function, which is called a generalized Engquist-Osher flux. By means of this scheme, the existence and uniqueness of weak solutions to the scalar conservation laws are obtained and the convergence theorem is established. Some numerical examples are presented and the corresponding numerical results are displayed to illustrate the efficiency of the methods.

MSC:
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
35L65 Hyperbolic conservation laws
35R05 PDEs with low regular coefficients and/or low regular data
PDF BibTeX Cite
Full Text: DOI
References:
[1] Adimurthi; Jaffre, J.; Gowda, G.D.V., Godunov-type methods for conservation law with discontinuous flux, SIAM J. numer. anal., 42, 179-208, (2004) · Zbl 1081.65082
[2] Adimurthi; Mishra, S.; Gowda, G.D.V., Conservation law with the flux function discontinuous in the space variable—II: convex – concave type fluxes and generalized entropy solutions, J. comput. appl. math., 203, 310-344, (2007) · Zbl 1131.65071
[3] Bale, Derek S.; Leveque, R.J.; Mitran, S.; Rossmanith, James A., A wave propagation method for conservation laws and balance laws with spatially varying flux functions, SIAM J. sci. comput., 24, 955-978, (2002) · Zbl 1034.65068
[4] Bagnerini, P.; Rascle, M., A multiclass homogenized hyperbolic model of traffic flow, SIAM J. math. anal., 35, 4, 949-973, (2003) · Zbl 1052.35121
[5] Berres, S.; Bürger, R.; Karlsen, K.H., Central schemes and systems of conservation laws with discontinuous coefficients modeling gravity separation of polydisperse suspensions, J. comput. appl. math., 164-165, 53-80, (2004) · Zbl 1107.76366
[6] Bürger, R.; Garcia, A.; Karlsen, K.H.; Towers, J.D., A family of numerical schemes for kinematic flows with discontinuous flux, J. engrg. math., 60, 3-4, 387-425, (2008) · Zbl 1200.76126
[7] Bürger, R.; Karlsen, K.H.; Torres, H.; Towers, J.D., Second-order schemes for conservation laws with discontinuous flux modeling clarifier – thickener units, Numer. math., 116, 4, 579-617, (2010) · Zbl 1204.65101
[8] Bürger, R.; Karlsen, K.H.; Towers, J.D., An engquist – osher-type scheme for conservation laws with discontinuous flux adapted to flux connections, SIAM J. numer. anal., 47, 1684-1712, (2009) · Zbl 1201.35022
[9] Diehl, S., On scalar conservation laws with point source and discontinuous flux functions, SIAM J. math. anal., 26, 1425-1451, (1995) · Zbl 0852.35094
[10] Diehl, S., A conservation laws with point source and discontinuous flux function modelling continuous sedimentation, SIAM J. math. anal., 56, 388-419, (1996) · Zbl 0849.35142
[11] Gimse, T.; Risebro, N.H., Riemann problem with a discontinuous flux function, (), 488-502 · Zbl 0789.35102
[12] Gimse, T.; Risebro, N.H., Solutions of the Cauchy problem for a conservation law with discontinuous flux functions, SIAM J. appl. math., 56, 635-648, (1992) · Zbl 0776.35034
[13] Klingenberg, C.; Risebro, N.H., Convex conservation laws with discontinuous coefficients. existence,uniqueness and asymptotic behavior, Comm. partial differential equations, 20, 1959-1990, (1995) · Zbl 0836.35090
[14] Karlsen, K.H.; Towers, J.D., Convergence of the lax – friedrichs scheme and stability for conservation laws with a discontinuous space – time dependent flux, Chinese ann. math., B, 25, 3, 287-318, (2004) · Zbl 1112.65085
[15] Karlsen, K.H.; Risebro, N.H.; Towers, J.D., \(L^1\) stability for entropy solutions of nonlinear degenerate parabolic convection – diffusion equations with discontinuous coefficients, Skr. K. nor. vid. selsk., 3, 1-49, (2003) · Zbl 1036.35104
[16] Mishra, S., Convergence of upwind finite difference schemes for a scalar conservation law with indefinite discontinuities in the flux function, SIAM J. numer. anal., 43, 559-577, (2005) · Zbl 1096.35085
[17] Seaid, M., Stable numerical methods for conservation laws with discontinuous flux function, Appl. math. comput., 175, 383-400, (2006) · Zbl 1088.65080
[18] Towers, J.D., Convergence of a difference scheme for conservation laws with a discontinuous flux, SIAM J. numer. anal., 38, 681-698, (2000) · Zbl 0972.65060
[19] Towers, J.D., A difference scheme for conservation laws with a discontinuous flux—the nonconvex cases, SIAM J. numer. anal., 39, 4, 1197-1218, (2001) · Zbl 1055.65104
[20] Wang, G.D.; Ge, C.S., Semidiscrete central-upwind scheme for conservation laws with a discontinuous flux function in space, Appl. math. comput., 217, 7065-7073, (2011) · Zbl 1213.65127
[21] Wang, G.D.; Sheng, W.C., The interaction of elementary waves of scalar conservation laws with discontinuous flux function, J. Shanghai university (China), 10, 5, 381-387, (2006) · Zbl 1131.35363
[22] Zhang, P.; Liu, R.-X., Hyperbolic conservation laws with space-dependent flux: I. characteristics theory and Riemann problem, J. comput. appl. math., 156, 1, 1-21, (2003) · Zbl 1031.35104
[23] Zhang, P.; Liu, R.-X., Hyperbolic conservation laws with space-dependent fluxes: II. general study of numerical fluxes, J. comput. appl. math., 176, 1, 105-129, (2005) · Zbl 1068.65109
[24] Zhang, P.; Wong, S.C.; Shu, C.-W., A weighted essentially non-oscillatory numerical scheme for a multi-class traffic flow model on an inhomogeneous highway, J. comput. phys., 212, 2, 739-756, (2006) · Zbl 1149.65319
[25] Kruzkov, S.N., First order quasilinear equations with several independent variables, Math. USSR sb., 10, 217-243, (1970) · Zbl 0215.16203
[26] P.D. Lax, Hyperbolic systems of conservation laws and the mathematical theory of shock waves, in: Conf. Board Math. Sci. II 1973. · Zbl 0268.35062
[27] Oleinik, O.A., Discontinuous solutions of nonlinear differential equations, Uspekhi mat. nauk, 12, 3-73, (1957)
[28] Engquist, B.; Osher, S., One sided difference approximations for nonlinear conservation laws, Math. comput., 36, 45-75, (1980)
[29] Crandall, M.G.; Majda, A., Monotone difference approximations for scalar conservation laws, Math. comput., 34, 1-21, (1980) · Zbl 0423.65052
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.